Toddler discovered unconscious on street, heroin overdose suspected
Earlier this week, a police officer was flagged down by a frantic woman in Portsmouth, Ohio. It was a little after midnight and the woman stated that a child was lying on the sidewalk unresponsive. As police went to the location, they spotted a red SUV speeding away from the scene and the child was no longer there. As the police followed the vehicle, they arrived at Southern Ohio Medical Center where the child’s father, Jason Bolden, 41, and another man had taken the 18-month-old girl for medical treatment. The child was in great distress and having difficulty breathing and hospital workers suspected she had overdosed on an unknown substance. The toddler was later airlifted to Nationwide Children’s Hospital in Columbus, where she underwent additional treatment.
As police questioned Bolden, they became concerned and rushed to his apartment where they discovered the toddler’s mother, Brandy Estep, 26, unresponsive from a suspected heroin overdose. She was also rushed by ambulance to Southern Ohio Medical Center. According to a police investigation, both Bolden and Estep were using heroin that night and failed to provide for the care and safety of their 18-month-old daughter. They have both been arrested and charged with “Child Endangering” a felony of the third degree.
According to a police investigation, both Bolden and Estep were using heroin that night and failed to protect their 18-month-old daughter. They have both been arrested and charged with child endangering, a felony of the third degree.
Heroin use has been on the rise across the nation and has resulted in widespread media attention. Unfortunately, children have been exposed to the drug with tragic results. The dramatic rise in overdoses is being linked to the availability of heroin and the mixing of the synthetic opioid fentanyl into batches. Fentanyl is 50 times stronger than heroin and 100 times stronger than morphine. The city of Louisville, Kentucky, experienced at least 52 people overdosing on heroin in a 36-hour period.